Alert archive / Nevada / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 15, 2012, 10:00 PM PDT for Clark County, Nevada. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2012, 10:00 PM PDT (05:00 UTC)
- Expired
- Jul 15, 2012, 10:45 PM PDT
- In force
- 45 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Clark County, NV
The radar
The Las Vegas radar (KESX), 67 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 10:30 PM PDT | HAIL 1.25 | 1 Nw Summerlin, NV | SEVERAL SPOTTERS IN SUMMERLIN AND NORTH LAS VEGAS REPORTED HAIL FROM NICKEL TO SILVER DOLLAR SIZE BETWEEN 1025 PM AND 1042 PM. SOME VEHICLES WERE DAMAGED. |
| Jul 15, 10:52 PM PDT | TSTM WND GST 60 | N North Las Vegas, NV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 5.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302 WUUS55 KVEF 160500 SVRVEF NVC003-160545- /O.NEW.KVEF.SV.W.0012.120716T0500Z-120716T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 PM PDT SUN JUL 15 2012 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 1045 PM PDT. * AT 958 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUMMERLIN...AND WAS MOVING NORTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SUMMERLIN...NORTH LAS VEGAS...NORTH LAS VEGAS AIRPORT...LONE MOUNTAIN...CENTENNIAL HILLS AND ALIANTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSVEGAS. && LAT...LON 3612 11539 3637 11537 3634 11510 3607 11521 TIME...MOT...LOC 0500Z 184DEG 17KT 3617 11528 $$ JH
2 follow-up statements
810 WWUS55 KVEF 160519 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1019 PM PDT SUN JUL 15 2012 NVC003-160545- /O.CON.KVEF.SV.W.0012.000000T0000Z-120716T0545Z/ CLARK NV- 1019 PM PDT SUN JUL 15 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM PDT FOR CENTRAL CLARK COUNTY... AT 1015 PM PDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING AT LEAST QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHEYENNE AND HIGHWAY 95...OR NEAR SUMMERLIN...AND WAS MOVING NORTH AT 20 MPH. ONE SPOTTER REPORTED HAIL THE SIZE OF A HALF DOLLAR. VERY HEAVY RAIN WAS ALSO ACCOMPANYING THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTH LAS VEGAS...CENTENNIAL HILLS...ALIANTE AND ANN ROAD AND HIGHWAY 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSVEGAS. && LAT...LON 3612 11539 3637 11537 3634 11510 3607 11521 TIME...MOT...LOC 0518Z 184DEG 17KT 3624 11528 $$ JH
181 WWUS55 KVEF 160540 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1040 PM PDT SUN JUL 15 2012 NVC003-160550- /O.EXP.KVEF.SV.W.0012.000000T0000Z-120716T0545Z/ CLARK NV- 1040 PM PDT SUN JUL 15 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY WILL EXPIRE AT 1045 PM PDT... THE SEVERE STORM WAS WEAKENING AND WILL BE OUT OF THE AREA BY 1045 PM. LAT...LON 3612 11539 3637 11537 3634 11510 3607 11521 TIME...MOT...LOC 0540Z 184DEG 17KT 3634 11527 $$ JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:57 PM PDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 15, 8:57 PM PDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 857 PM PDT SUN JUL 15 2012 .SYNOPSIS...SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL REMAIN A THREAT OVER THE EASTERN MOJAVE DESERT...SOUTHERN NEVADA AND NORTHWEST ARIZONA THROUGH THIS EVENING. DRY AND STABLE AIR PUSHING ACROSS THE SOUTHERN SIERRA AND WESTERN MOJAVE DESERT WILL BRING A GRADUAL DRYING TREND WITH DECREASING THUNDERSTORM COVERAGE FROM WEST TO EAST MONDAY AND MOSTLY DRY WEATHER TUESDAY THROUGH THURSDAY. && .UPDATE...THUNDERSTORM ACTIVITY HAD DIMINISHED SIGNIFICANTLY AS OF 845 PM WITH ISOLATED THUNDERSTORMS AT BEST. WITH A SHORTWAVE TROUGH TO OUR WEST AND SOME MODERATELY STRONG WINDS ALOFT AND LINGERING INSTABILITY...SOME OF OUR EASTERN CWA COULD STILL SEE A FEW STORMS TONIGHT. HOWEVER...I UPDATED GRIDS TO LOWER POPS TO ACCOUNT FOR CURRENT TRENDS...ESPECIALLY IN THE WESTERN PART OF THE CWA. THE FLASH FLOOD WATCH WAS ALLOWED TO EXPIRE AT 9 PM. IT LOOKS LIKE THE DRIER AND MORE STABLE AIR WILL CONTINUE TO PUSH A LITTLE FARTHER EAST MONDAY SO IT SHOULD BE A LITTLE LESS ACTIVE BUT LINCOLN AND MOHAVE COUNTIES AND PERHAPS EASTERN CLARK COUNTY WILL STILL SEE SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN. && .AVIATION...FOR MCCARRAN...THERE ARE A FEW THUNDERSTORM CELLS AROUND THE FORECAST AREA THIS EVENING AND ONE DEVELOPING IN OR AROUND THE VALLEY OVERNIGHT IS NOT OUT OF THE QUESTION. WINDS IN GENERAL WILL BE SOUTH SOUTHWEST 8-10KTS TONIGHT. STORMS WILL DEVELOP AGAIN ON MONDAY WITH THE BEST CHANCE EAST OF LAS VEGAS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA..ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT WITH CIGS AS LOW AS 6K FEET IN HEAVIER SHOWERS. OTHERWISE...FEW-SCT CLOUDS AROUND THE AREA WITH WINDS AWAY FROM SHRA/TSRA FAVORING TYPICAL DIURNAL TRENDS. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED MONDAY AFTERNOON THOUGH COVERAGE WILL GENERALLY BE CONFINED TO SOUTHEASTERN NEVADA AND NORTHWEST ARIZONA AS DRIER AIR PUSHES IN FROM THE WEST. && .PREV DISCUSSION... 400 PM PDT SUN JUL 15 2012 .SHORT TERM...TONIGHT THROUGH WEDNESDAY...THUNDERSTORMS THAT DEVELOPED DURING THE LATE MORNING AND EARLY AFTERNOON HAVE SHOWN A WEAKENING TREND AS OF THIS WRITING...BUT CONVECTION COULD EASILY EXPAND DURING THE LATE AFTERNOON AND EVENING WITH DYNAMIC SUPPORT FROM THE CENTRAL CALIFORNIA LOW STILL A FACTOR. WATER VAPOR LOOPS SHOWED A SHORTWAVE EJECTING UP INTO SOUTHERN NEVADA THROUGH THIS EVENING AND AN OVERHEAD CURVED JET OF 40-50 KNOTS. CONVECTION IS EXPECTED TO DECREASE LATE THIS EVENING AND OVERNIGHT BUT ISOLATED STORMS COULD KEEP GOING ANYWHERE EAST OF A LINE FROM BARSTOW UP THROUGH MERCURY AND THE WESTERN LINCOLN COUNTY BORDER. MODELS CONTINUE TO INSIST DRYING WILL DEVELOP OVER ALL OF SAN BERNARDINO INTO WESTERN CLARK COUNTY BY MONDAY AFTERNOON BUT PAST EXPERIENCE HAS SHOWN THEY ARE OFTEN TO QUICK TO SCOUR OUT MOISTURE WHEN IT IS AS ENTRENCHED AS THE CURRENT SITUATION. SCATTERED THUNDERSTORMS SHOULD PERSIST OVER MOST OF SOUTHERN NEVADA AND MOHAVE COUNTY ARIZONA MONDAY THEN THE TROUGH ALONG THE CALIFORNIA COAST STRENGTHENS MONDAY NIGHT AND TUESDAY AS ADDITIONAL ENERGY DROPS OUT OF THE PACIFIC NORTHWEST. THIS SHOULD BE ENOUGH TO DEVELOP DEEP DRY SOUTHWEST FLOW AND FINALLY PUSH MOISTURE TO THE EAST AND BRING AN END TO THUNDERSTORMS. .LONG TERM...THURSDAY THROUGH SUNDAY...NO SIGNIFICANT CHANGES TO FORECAST FOR THE EXTENDED PERIOD. THE GFS AND ECMWF STILL DEPICT MID LEVEL MOISTURE BEING STRIPPED FROM HURRICANE FABIO WILL BE PULLED ACROSS THE SOUTHERN SIERRA THURSDAY WHICH MAY PRODUCE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS. THE TROUGH THEN LIFTS AWAY AND HIGH PRESSURE OVER THE CENTRAL U.S. EXPANDS WESTWARD AND THE DOOR OPENS FOR A RETURN OF MONSOONAL MOISTURE GOING INTO THE WEEKEND. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...HARRISON AVIATION...SALMEN PREV DISCUSSION...ADAIR HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 15, 4:16 AM PDT, 17 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 416 AM PDT SUN JUL 15 2012 AZZ001>003-036-CAZ524-527-NVZ015-016-018>022-160700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-SHEEP RANGE-SPRING MOUNTAINS- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 416 AM PDT SUN JUL 15 2012 /416 AM MST SUN JUL 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY. A FEW STORMS MAY PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY...THEN DRY WEATHER IS LIKELY TUESDAY THROUGH THURSDAY. THERE IS SOME CHANCE THAT THUNDERSTORMS MAY RETURN FRIDAY OR SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>523-525-526-NVZ014-017-160700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- 416 AM PDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. HAZARDOUS WEATHER IS NOT LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS WEATHER IS NOT EXPECTED MONDAY THROUGH WEDNESDAY. THERE IS SOME CHANCE THAT THUNDERSTORMS MAY RETURN AS EARLY AS THURSDAY...WITH BETTER CHANCES FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
In the hours before
Local storm report, Jul 15, 6:56 PM PDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
656 PM PDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM LIGHTNING 3 ENE TWEEDS POINT RAWS 36.60N 113.68W
07/11/2012 MOHAVE AZ BROADCAST MEDIA
LIGHTNING STARTED 13 WILDFIRES IN NORTHERN MOHAVE COUNTY
ON WEDNESDAY AFTERNOON. THE HOBBLE COMPLEX HAD BURNED
OVER 18000 ACRES OF CHEATGRASS AND PINYON/JUNIPER. ROADS
AROUND THE HOBBLE COMPLEX FIRE WERE CLOSED FOR SAFETY
REASONS. THE PLATEAU FIRE HAD BURNED 4500 ACRES OF
CHEATGRASS AND PINYON/JUNIPER AND WAS LOCATED 30 MILES
SOUTH OF THE HOBBLE COMPLEX NEAR SNAP POINT IN THE GRAND
CANYON-PARASHANT NATIONAL MONUMENT. EVENT START TIME
ESTIMATED.
0745 PM LIGHTNING 11 ENE PAHRUMP 36.29N 115.82W
07/11/2012 CLARK NV BROADCAST MEDIA
LIGHTNING STARTED TWO FIRES IN PAHRUMP. ONE IN THE COLD
CREEK AREA THAT STRUCK ONE TREE AND A SECOND FIRE BURNED
BETWEEN 10 AND 20 ACRES OF BRUSH NORTHEAST OF PAHRUMP.
0815 PM LIGHTNING 11 WSW INDIAN SPRINGS 36.53N 115.85W
07/11/2012 CLARK NV BROADCAST MEDIA
LIGHTNING STRUCK A TREE NEAR INDIAN SPRINGS.
0312 AM TSTM WND GST 1 N INDIAN SPRINGS 36.58N 115.67W
07/12/2012 M64.00 MPH CLARK NV ASOS
OUTFLOW FROM THUNDERSTORMS THAT DISSIPATED TO THE EAST OF
INDIAN SPRINGS.
0415 PM NON-TSTM WND DMG MEADVIEW 36.00N 114.07W
07/12/2012 MOHAVE AZ FIRE DEPT/RESCUE
*** 1 INJ *** MEADVIEW FIRE DEPARTMENT REPORTED WINDS
ESTIMATED AT 40 MPH ASSOCIATED WITH AN OUTFLOW BOUNDARY
WERE STRONG ENOUGH TO KNOCK A MAN OUTSIDE DOWN A FLIGHT
OF STAIRS OUTSIDE HIS HOME. THE MAN FELL AND CRACKED HIS
HEAD BADLY AND WAS TAKEN TO THE HOSPITAL.
0423 PM DUST STORM DOLAN SPRINGS 35.60N 114.27W
07/12/2012 MOHAVE AZ FIRE DEPT/RESCUE
DOLAN SPRINGS FIRE DEPARTMENT REPORTED HIGH WINDS REDUCED
VISIBILITY TO ZERO WITH BROWNOUT CONDITIONS REPORTED.
EVENT TIME ESTIMATED BASED ON RADAR.
0426 PM FLASH FLOOD 4 SW STOVEPIPE WELLS 36.56N 117.20W
07/12/2012 INYO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED STATE ROUTE 190 WAS
CLOSED AT MILE MARKER 117 DUE TO FLASH FLOODING.
0630 PM TSTM WND GST DESERT NWR RAWS 36.58N 115.14W
07/12/2012 M59.00 MPH CLARK NV MESONET
DESERT NWR RAWS REPORTED SUSTAINED WINDS OF 45 AND A GUST
TO 59 MPH FROM A THUNDERSTORM.
0800 AM LIGHTNING BULLHEAD CITY 35.15N 114.56W
07/13/2012 MOHAVE AZ NEWSPAPER
LIGHTNING RESULTED IN 626 CUSTOMERS LOOSING POWER IN
BULLHEAD CITY.
0831 AM HEAVY RAIN 4 NNW TOPOCK 34.77N 114.50W
07/13/2012 M0.90 INCH MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED NINE TENTHS OF AN INCH OF RAIN.
APPROXIMATELY 30 FOOT STREACH OF HIGHWAY 95 AT SACRAMENTO
WASH LOOKED TO HAVE UP TO 2 INCHES OF WATER ACROSS THE
ROAD. COURTESY OF MOHAVE COUNTY FLOOD CONTROL WEB CAMERA.
0900 AM FLASH FLOOD 5 NNW TOPOCK 34.79N 114.49W
07/13/2012 MOHAVE AZ NEWSPAPER
COUNTY ROAD 1 WAS CLOSED DUE TO HIGH WATER AND DEBRIS.
0255 PM FLASH FLOOD 4 NNW HUALAPAI MOUNTAIN 35.15N 113.91W
07/13/2012 MOHAVE AZ TRAINED SPOTTER
DRIVEWAY DAMAGED. ROCKS AND MUD WASHED ACROSS DRIVEWAY
AND ROAD.
0255 PM HEAVY RAIN 4 ENE HUALAPAI MOUNTAIN 35.11N 113.81W
07/13/2012 M1.25 INCH MOHAVE AZ TRAINED SPOTTER
LOTS OF RUNOFF WHICH FILLED HIS LAKE TO SIX FEET DEEP.
THE LAKE WAS EMPTY BEFORE THE STORM. RAINFALL MEASURED AT
1.25 INCHES WITH THE THUNDERSTORM.
0400 PM FLASH FLOOD 15 NNW PANAMINT RAWS 36.33N 117.15W
07/13/2012 INYO CA PARK/FOREST SRVC
THE PARK SERVICE REPORTED A LARGE AMOUNT OF DEBRIS WASHED
ONTO EMIGRANT CANYON ROAD.
0432 PM HEAVY RAIN 9 SE JEAN 35.68N 115.22W
07/13/2012 M2.17 INCH CLARK NV MESONET
A TOTAL OF 2.17 INCHES OF RAIN FELL IN 90 MINUTES AT AN
AUTOMATED GAUGE NEAR JEAN.
0445 PM LIGHTNING 4 NE LAKE HAVASU CITY 34.50N 114.29W
07/13/2012 MOHAVE AZ NEWSPAPER
A HOME WAS STRUCK BY LIGHTNING IN THE 3500 BLOCK OF
PIONEER DRIVE.
0450 PM TSTM WND DMG 2 ESE MOHAVE VALLEY 34.92N 114.56W
07/13/2012 MOHAVE AZ NEWSPAPER
THUNDERSTORM WINDS KNOCKED OVER A CONCRETE UTILITY POLE
THAT TOOK OUT OTHER UTILITY EQUIPMENT IN THE AREA.
SEVERAL TRAFFIC SIGNALS WERE BRIEFLY KNOCKED OUT.
0500 PM FLASH FLOOD 3 WNW SEARCHLIGHT 35.48N 114.97W
07/13/2012 CLARK NV DEPT OF HIGHWAYS
NIPTON ROAD WAS CLOSED DUE TO FLASH FLOODING. THE EVENT
TIME IS ESTIMATED BASED ON RADAR.
0515 PM HEAVY RAIN 15 SW BOULDER CITY 35.83N 115.02W
07/13/2012 M1.89 INCH CLARK NV MESONET
AN AUTOMATED GAUGE 15 MILES SOUTHWEST OF BOULDER CITY
MEASURED A STORM TOTAL OF 1.89 INCHES OF RAIN WITH 1.10
INCHES IN 90 MINUTES.
0538 PM TSTM WND GST 5 ENE LAKE HAVASU CITY 34.47N 114.26W
07/13/2012 M40.00 MPH MOHAVE AZ MESONET
0540 PM HAIL 5 NE LAKE HAVASU CITY 34.50N 114.27W
07/13/2012 E0.25 INCH MOHAVE AZ TRAINED SPOTTER
0540 PM FLASH FLOOD 5 NE LAKE HAVASU CITY 34.50N 114.27W
07/13/2012 MOHAVE AZ TRAINED SPOTTER
RUNNING WATER UP TO 8 INCHES DEEP ON THE ROAD CARRYING
SMALL ROCKS.
0600 PM FLASH FLOOD LAKE HAVASU CITY 34.45N 114.33W
07/13/2012 SAN BERNARDINO AZ FIRE DEPT/RESCUE
FLASH FLOODING RESULTED IN A TOTAL OF 9 SWIFTWATER
RESCUES IN LAKE HAVASU CITY INVOLVING AT LEAST 11 PEOPLE.
A FEW HOMES WERE FLOODED. RUNOFF INTO WASHES FILLED
ROTARY PARK WITH MUD AND UNDERMINED SIDEWALKS NEAR THE
PARK. DEBRIS FROM WASHES FLOWED INTO LAKE HAVASU AND WAS
FLOATING IN THE LAKE.
0600 PM HEAVY RAIN LAKE HAVASU CITY 34.45N 114.33W
07/13/2012 E2.00 INCH SAN BERNARDINO AZ FIRE DEPT/RESCUE
HEAVY RAIN RESULTED IN THE COLLAPSE OF THE ROOF ON A HOME
IN LAKE HAVASU CITY DAMAING THE DINING ROOM OF THE HOME.
0600 PM FLASH FLOOD 4 ENE LAKE HAVASU CITY 34.48N 114.27W
07/13/2012 MOHAVE AZ TRAINED SPOTTER
MAJOR ROAD FLOODING WITH SOME ROADS CLOSED. SPOTTER
RECEIVED .44 INCHES OF RAIN IN A 20 MINUTE PERIOD AND
WOULD NOT ATTEMPT CROSSING A FLOODED ROADWAY IN A LARGE
4X4 VEHICLE.
0615 PM LIGHTNING 1 NW DYER 37.62N 118.04W
07/13/2012 ESMERALDA NV TRAINED SPOTTER
A LIGHTNING STRIKE IN DYER DAMAGED A CELL PHONE TOWER.
0623 PM FLASH FLOOD 5 N LAKE HAVASU CITY 34.52N 114.32W
07/13/2012 MOHAVE AZ FIRE DEPT/RESCUE
*** 1 FATAL *** SEVERAL PEOPLE WERE RESCUED FROM FLOODED
WASHES. ONE PERSON DROWNED WHEN A CAR WAS SWEPT DOWN A
WASH.
0703 PM FLASH FLOOD VIDAL JUNCTION 34.18N 114.57W
07/13/2012 SAN BERNARDINO CA LAW ENFORCEMENT
HIGHWAYS 62 AND 95 WERE FLOODED IN THE VICINITY OF VIDAL
JUNCTION. A BIG RIG WAS STUCK IN THE MUD ON HIGHWAY 62
EIGHT MILES WEST OF THE JUNCTION.
0707 PM FLASH FLOOD TWENTYNINE PALMS 34.14N 116.07W
07/13/2012 SAN BERNARDINO CA LAW ENFORCEMENT
SIGNIFICANT FLOODING AFFECTED HIGHWAY 62 FROM YUCCA
VALLEY THROUGH AREAS EAST OF TWENTYNINE PALMS. WATER AND
BOULDERS COVERED THE ROAD, PARTS OF THE ROAD AND
SHOULDERS CAVED IN, AND NUMEROUS VEHICLES WERE STUCK.
CONDITIONS IMPROVED AROUND 10 PM.
0828 PM FLASH FLOOD KELSO 35.01N 115.65W
07/13/2012 SAN BERNARDINO CA LAW ENFORCEMENT
WATER FLOODED THE INTERSECTION OF KELBAKER AND KELSO CIMA
ROADS.
1036 PM FLASH FLOOD 6 SW STOVEPIPE WELLS 36.54N 117.21W
07/13/2012 INYO CA LAW ENFORCEMENT
CA HIGHWAY 190 WAS FLOODED AT MILE MARKER 84. THERE WAS
ALSO A MUD SLIDE SEVERAL FEET DEEP AT MILE MARKER 80
WHICH WAS REPORTED AT 123 AM.
1100 PM HEAVY RAIN 3 N LAKE HAVASU CITY 34.50N 114.34W
07/13/2012 M2.59 INCH MOHAVE AZ NEWSPAPER
A TOTAL OF 2.59 INCHES OF RAIN WAS MEASURED AT MOHAVE
COUNTY COMMUNITY COLLEGE IN LAKE HAVASU CITY FROM A
THUNDERSTORM.
1100 PM HEAVY RAIN 6 NNE LAKE HAVASU CITY 34.52N 114.28W
07/13/2012 M1.60 INCH MOHAVE AZ COCORAHS
A STORM TOTAL OF 1.60 INCHES OF RAIN WAS REPORTED IN LAKE
HAVASU CITY BY A COCORAHS OBSERVER.
1139 PM FLASH FLOOD 7 WSW BIG BEND RAWS 35.08N 114.83W
07/13/2012 SAN BERNARDINO CA 911 CALL CENTER
HIGHWAY 95 WAS CLOSED UNTIL APPROXIMATELY 1245 AM DUE TO
FLASH FLOODING.
1200 AM FLASH FLOOD 16 SSE ORIENTAL WASH RA 37.03N 117.34W
07/14/2012 INYO CA PARK/FOREST SRVC
THE PARK SERVICE REPORTED A LARGE AMOUNT OF DEBRIS WASHED
ONTO SCOTTYS CASTLE ROAD FROM FLASH FLOODING.THE EVENT
TIME IS AN ESTIMATE.
0755 AM FLASH FLOOD WNW COLORADO CITY 36.99N 112.98W
07/14/2012 MOHAVE AZ 911 CALL CENTER
COLORADO CITY 911 DISPATCH CENTER REPORTED 6 INCHES OF
WATER FLOWING ACROSS A ROADWAY. ONE CAR IS STALLED IN THE
ROADWAY. ROADWAY IS NOW CLOSED.
0105 PM HEAVY RAIN TWENTYNINE PALMS 34.14N 116.07W
07/14/2012 E0.50 INCH SAN BERNARDINO CA TRAINED SPOTTER
A SPOTTER REPORTED A FEW INCHES OF WATER COLLECTING ALONG
THE SIDES OF HIGHWAY 62 IN TWENTYNINE PALMS.
0110 PM HAIL 7 N I-40 AT FORT ROCK 35.29N 113.37W
07/14/2012 E0.50 INCH MOHAVE AZ CO-OP OBSERVER
DIAMOND M RANCH CO-OP OBSERVER REPORTED HAIL OF 1/2 INCH
IN DIAMETER FOR ABOUT 10 MILES.
0118 PM FLASH FLOOD TWENTYNINE PALMS 34.14N 116.07W
07/14/2012 SAN BERNARDINO CA TRAINED SPOTTER
A SPOTTER REPORTED AT LEAST 12 INCHES OF WATER ON LOCAL
STREETS NEAR HIGHWAY 62. HOMES HAD AS MUCH AS 5 INCHES OF
WATER IN THEIR YARDS.
0149 PM HEAVY RAIN 5 E MOUNTAIN PASS 35.47N 115.45W
07/14/2012 E1.00 INCH SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED SEVERAL VEHICLE
ACCIDENTS NEAR I-15 AND NIPTON ROAD DUE TO HEAVY RAIN AND
REDUCED VISIBILITY. AT LEAST ONE VEHICLE ROLLED OVER AND
ONE BIG RIG JACK KNIFED INTO THE CENTER DIVIDER.
0200 PM FLASH FLOOD JOSHUA TREE 34.13N 116.32W
07/14/2012 SAN BERNARDINO CA TRAINED SPOTTER
TRAINED SPOTTER REPORTS APPROX. 6 INCHES OF WATER WITH
SMALL GRAVEL FLOWING ACROSS PARK BLVD AND SR 62.
0220 PM HEAVY RAIN 7 N I-40 AT FORT ROCK 35.29N 113.37W
07/14/2012 M2.25 INCH MOHAVE AZ CO-OP OBSERVER
CO-OP OBSERVER AT DIAMOND M RANCH REPORTED 2.25 INCHES OF
RAIN IN 40 MINUTES. THE RAIN WAS HEAVY ENOUGH TO ALLOW
WASHES TO OVERFLOW THEIR BANKS.
0330 PM FLASH FLOOD 38 N KINGMAN 35.76N 114.03W
07/14/2012 MOHAVE AZ LAW ENFORCEMENT
MOHAVE COUNTY SHERIFFS OFFICE REPORTS STOCKTON ROAD AT
MILE MARKER 38 IS CLOSED DUE TO WATER FLOWING ACROSS
ROADWAY.
0332 PM FLASH FLOOD 5 E MOUNTAIN PASS 35.47N 115.45W
07/14/2012 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED PART OF NIPTON ROAD
HAS BEEN WASHED AWAY NEAR INTERSTATE 15.
0440 PM HEAVY RAIN 2 NNE MOHAVE VALLEY 34.97N 114.57W
07/14/2012 M0.40 INCH MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED 0.40 INCHES OF RAIN IN 10
MINUTES NEAR MOHAVE VALLEY.
0440 PM HEAVY RAIN 3 SSE MOHAVE VALLEY 34.89N 114.57W
07/14/2012 M1.00 INCH MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED 1.00 INCHES OF RAIN IN 45
MINUTES.
0445 PM HEAVY RAIN MOHAVE VALLEY 34.93N 114.59W
07/14/2012 E0.50 INCH MOHAVE AZ FIRE DEPT/RESCUE
MOHAVE VALLEY FIRE DEPARTMENT REPORTED AT LEAST 3 INCHES
OF WATER ON STREETS AND WASHES STARTING TO FLOW.
0500 PM FLASH FLOOD 5 NNW TOPOCK 34.79N 114.49W
07/14/2012 MOHAVE AZ DEPT OF HIGHWAYS
COUNTY ROAD 1 WAS CLOSED NEAR GOLDEN SHORES TO DEBRIS
WASHING ONTO THE ROAD. THE ROAD WAS STILL CLOSED AS OF
LATE SUNDAY MORNING.
0514 PM HEAVY RAIN 2 N NEEDLES 34.85N 114.61W
07/14/2012 E1.50 INCH MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED 1.5 INCHES OF RAIN IN 30 MINUTES
IN RAIN GAUGE.
0543 PM HEAVY RAIN 5 NNW KINGMAN (CW1336) 35.34N 114.06W
07/14/2012 M3.11 INCH MOHAVE AZ MESONET
AN AUTOMATED GUAGE MEASURED 3.11 INCHES OF RAIN IN ABOUT
3 HOURS.
0543 PM HEAVY RAIN 3 N KINGMAN 35.24N 114.04W
07/14/2012 M1.97 INCH MOHAVE AZ MESONET
BULL MOUNTAIN ALERT MEASURED 1.97 INCHES OF RAIN IN ABOUT
3 HOURS.
0600 PM HEAVY RAIN 1 SSE MOUNTAIN PASS 35.46N 115.53W
07/14/2012 M1.54 INCH SAN BERNARDINO CA CO-OP OBSERVER
MOUNTAIN PASS CO-OP OBSERVER MEASURED 1.54 INCHES OF RAIN
FROM NOON THROUGH 6 PM.
0610 PM HEAVY RAIN 7 ENE CHLORIDE 35.42N 114.07W
07/14/2012 M1.29 INCH MOHAVE AZ MESONET
VOCK CANYON ALERT MEASURED 1.29 INCHES OF RAIN IN 3 HOURS
WITH A ONE HOUR TOTAL OF 1.18 INCHES.
0630 PM FLASH FLOOD 10 ESE MOHAVE VALLEY 34.86N 114.45W
07/14/2012 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE COUNTY ROAD DEPARTMENT REPORTED ROUTE 66 WAS
CLOSED DUE TO FLASH FLOODING FROM MILE MARKER 1 THROUGH
MILE MARKER 20 DUE TO DEBRIS COVERING THE ROAD. THE WORST
DAMAGE WAS FROM MILE MARKER 6 THROUGH 20 WHERE SECTIONS
OF PAVEMENT WERE MISSING.
0641 PM FLASH FLOOD 3 SW OATMAN 35.00N 114.42W
07/14/2012 MOHAVE AZ FIRE DEPT/RESCUE
REPORT FROM OATMAN FIRE DEPARTMENT THAT RESCUE VEHICLES
COULD NOT CROSS FLOODED ROADWAY NEAR BOUNDARY CONE ROAD
AND OATMAN HIGHWAY.
0715 PM FLASH FLOOD WILLOW BEACH 35.87N 114.67W
07/14/2012 MOHAVE AZ PARK/FOREST SRVC
AT 824 PM PDT THE LAKE MEAD DISPATCH REPORTED THAT ROCK
AND DEBRIS WAS OVER THE ROAD TO WILLOW BEACH AND THAT THE
ROAD WOULD BE CLOSED OVERNIGHT. THERE IS POSSIBLE DAMAGE
TO THE DOCK AREA. TIME OF THE EVENT IS ESTIMATED AS
INFORMATION IS PRELIMINARY.
0735 PM LIGHTNING LAKE HAVASU CITY 34.45N 114.33W
07/14/2012 SAN BERNARDINO AZ NEWSPAPER
SEVERAL POWER LINES WERE STRUCK BY LIGHTNING IN LAKE
HAVASU CITY.
0930 PM FLASH FLOOD 1 NNE CENTENNIAL HILLS 36.28N 115.26W
07/14/2012 CLARK NV FIRE DEPT/RESCUE
SWIFT WATER RESCUE WAS REPORTED ON WEST DEER SPRINGS WAY
BETWEEN 7601 AND 7809.
1000 PM FLASH FLOOD 3 NNE SUMMERLIN 36.24N 115.28W
07/14/2012 CLARK NV TRAINED SPOTTER
A SPOTTER REPORTED FLASH FLOODING ON EL CAPITAN BETWEEN
GILMORE AND ALEXANDER THAT COVERED BOTH LANES. THE WATER
ON GILMORE IS APPROXIMATE 4 INCHES DEEP AND THE WATER ON
ALEXANDER IS APPROXIMATELY 8 INCHES DEEP. THREE AND HALF
TO 5 INCH DIAMETER STONES COVERED THE ROAD.
1000 PM FLASH FLOOD 4 W NORTH LAS VEGAS 36.27N 115.21W
07/14/2012 CLARK NV NWS EMPLOYEE
3 TO 4 INCHES OF WATER COLLECTED ON DECATUR BOULEVARD
NORTH ALONG WITH A SMALL AMOUNT OF MUD AND SMALL ROCKS
JUST SOUTH OF THE INTERSECTION WITH 215 NORTH. AROUND 4
INCHES OF WATER ON DECATUR BOULEVARD NEAR THE INTESECTION
OF WASHINGTON ROAD WAS STILL ON THE GROUND NEARLY 10
HOURS AFTER THE RAIN ENDED.
1005 PM FLASH FLOOD 2 NNE CENTENNIAL HILLS 36.31N 115.26W
07/14/2012 CLARK NV BROADCAST MEDIA
3 FEET OF WATER ON BUFFALO DRIVE NEAR GRAND TEATON.
1034 PM FLASH FLOOD 3 SSE NEEDLES 34.77N 114.60W
07/14/2012 SAN BERNARDINO CA LAW ENFORCEMENT
THE SAN BERNARDINO COUNTY SHERIFF REPORTED MAJOR FLOODING
ON US95 SOUTH AT 5 MILE ROAD. THE ROAD IS COMPLETELY
WASHED OUT AND WAS CLOSED AT 1045 PM.
1100 PM HEAVY RAIN 6 NW NORTH LAS VEGAS 36.33N 115.21W
07/14/2012 M2.68 INCH CLARK NV MESONET
AN AUTOMATED RAIN GAUGE FROM THE CLARK COUNTY REGIONAL
FLOOD CONTROL DISTRICT NEAR THE NORTH END OF DECATUR
BOULEVARD MEASURED A STORM TOTAL OF 2.68 INCHES OF
RAIN...MOST OF WHICH FELL IN LESS THAN 2 HOURS.
0100 AM HEAVY RAIN 1 SE BAKER 35.28N 116.06W
07/15/2012 M1.20 INCH SAN BERNARDINO CA CO-OP OBSERVER
THE BAKER CO-OP OBSERVER MEASURED 1.20 INCHES OF RAIN
FROM 11 PM ON 7/14 THROUGH 1 AM ON 7/15.
0121 AM FLASH FLOOD 2 SSE BAKER 35.26N 116.06W
07/15/2012 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS KELBAKER RD IS CURRENTLY FLOODED JUST SOUTH
OF I15. REPORT ALSO INDICATES DEBRIS IN ROADWAY DUE TO
FLOODING.
1230 PM FLASH FLOOD 4 NE CALIENTE 37.66N 114.47W
07/15/2012 LINCOLN NV LAW ENFORCEMENT
LINCOLN COUNTY SHERIFF REPORTED BEAVER DAM ROAD HAD
WASHED OUT NEAR HIGHWAY 93.
0100 PM FLASH FLOOD 1 S MT. CHARLESTON 36.26N 115.61W
07/15/2012 CLARK NV PARK/FOREST SRVC
SEVERAL LARGE BOULDERS WASHED ONTO KYLE CANYON ROAD NEAR
THE SPRING MOUNTAIN VISITOR CENTER.
0100 PM HAIL 1 S MT. CHARLESTON 36.27N 115.62W
07/15/2012 E0.50 INCH CLARK NV PARK/FOREST SRVC
PEA TO DIME SIZE HAIL FELL AT THE SPRING MOUNTAIN VISITOR
CENTER IN KYLE CANYON.
0230 PM FLASH FLOOD 6 W CALIENTE 37.61N 114.62W
07/15/2012 LINCOLN NV LAW ENFORCEMENT
THE LINCOLN COUNTY SHERIFF REPORTED A PORTION OF HIGHWAY
93 WAS WASHED OUT WITH THE PAVEMENT REMOVED.
0232 PM HAIL 3 ESE GREEN VALLEY 36.05N 115.03W
07/15/2012 E0.25 INCH CLARK NV TRAINED SPOTTER
0323 PM HEAVY RAIN 2 ENE GREEN VALLEY 36.06N 115.05W
07/15/2012 E0.40 INCH CLARK NV BROADCAST MEDIA
LAS VEGAS AREA BROADCAST MEDIA REPORTED A FEW INCHES OF
WATER COLLECTED AT THE INTERSECTION OF SUNSET AND
STEPHANIE IN HENDERSON.
&&
VEF STAFFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:44 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Jul 15, 10:07 PM PDT | Areal Flood Advisory | VEF | Clark | 53 min |
| Jul 15, 10:48 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 42 min |
| Jul 15, 10:53 PM PDT | Areal Flood Advisory | VEF | Clark | 52 min |
| Jul 16, 1:09 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 36 min |
| Jul 16, 2:00 AM PDT | Flash Flood Watch | VEF | Clark, Lincoln | 19 hr |
| Jul 16, 1:04 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 41 min |
| Jul 16, 4:36 PM PDT | Areal Flood Advisory | VEF | Clark | 68 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.